Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 27, 2021, 3:34 PM EDT for Johnson County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2021, 3:34 PM EDT (19:34 UTC)
- Expired
- Jun 27, 2021, 4:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Johnson County, GA
The radar
The Robins AFB radar (KJGX), 59 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
365
WWUS82 KFFC 271934
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
334 PM EDT Sun Jun 27 2021
GAZ074-085-097-272000-
Washington GA-Johnson GA-Laurens GA-
334 PM EDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON...JOHNSON
AND NORTHEASTERN LAURENS COUNTIES UNTIL 400 PM EDT...
At 334 PM EDT...a strong thunderstorm was near Wrightsville...moving
northwest at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dublin, Wrightsville, Harrison, Lovett, Spann, Donovan, New Home,
Tuckers Crossroad, Brewton and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3279 8253 3256 8268 3259 8294 3297 8293
TIME...MOT...LOC 1934Z 116DEG 18KT 3271 8267
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 27, 3:22 PM EDT, 12 minutes earlier.
Area forecast discussion, Jun 27, 3:22 PM EDT, 12 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 322 PM EDT Sun Jun 27 2021 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Tuesday/... Forecast a little more interesting with a tropical low becoming more organized east of the GA/FL coasts. While there is some potential for this low to develop to a depression tonight and Monday, unclear whether this will develop much further before it moves inland somewhere on the GA coast late Monday afternoon or evening. Worst-case impacts should be limited to areas of very heavy rain, up to 2"/hr or 3-4"/3hrs in bands with greater amounts likely in middle GA. Total QPF Mon thru Tues under 2" but could easily see bands with more than that. Any wind gusts over 34mph should remain near the SC and upper GA coasts with gusts < 30 mph inland in our eastcentral and southeast counties. Will continue to monitor but based on latest guidance, we currently remain below criteria for any advisories or flash flood watches but will continue to monitor. Otherwise, diurnal convection more active today with greater than expected rainfall and coverage this morning over north GA and this afternoon over middle GA with the sea breeze and subsequent outflow boundaries. Could see one or two storms this afternoon become strong. More diurnal convection ahead of the tropical low mainly over middle GA Mon afternoon likely, but expect less coverage than yesterday elsewhere (based on yesterday's forecast, we can only hope that will pan out). SNELSON .LONG TERM /Tuesday Night through Sunday/... Trends through the extended forecast period remain similar to the previous package. Still expect increasing diurnal summertime activity each day, with moisture really enhancing over the area late week and into the weekend as large-scale weather pattern shifts and frontal boundary and associated enhanced moisture axis sinks into the Tennessee Valley. Extended models continue to disagree on the front's forward movement through weekend. Given the solution spread, have opted to go good chance to likely pops rather than categorical. ECMWF continues to be the most progressive/optimistic, pushing the front south of the metro area by early Sunday. Regardless temps should be near normal through much of the week, then below normal with the increased precip activity for Friday and into the weekend. Previous forecast discussion follows... 31 PREV LONG TERM DISCUSSION /Monday Night through Saturday/... /Issued 750 AM EDT Sun Jun 27 2021/ As the extended period begins, a positively tilted longwave trough will remain stalled across the central CONUS, blocked by the Bermuda High centered over the mid-Atlantic region. At the surface, southeasterly low level flow will persist on the western side of the Bermuda High through mid-week. This low level flow will lead to continued moisture advection from the Atlantic Ocean during the early and middle parts of next week. Dewpoints are expected to increase into the upper 60s to mid 79s, and precipitable water values are expected to increase to between 1.5-2" by Tuesday, which will persist through the remainder of the week as the moist airmass lingers over the region. With little to speak of in terms of dynamic forcing, a typical summertime pattern of diurnally driven thunderstorms is anticipated throughout much of the extended period. Chance to low-end likely chance PoPs are then forecast each afternoon/evening from Tuesday through Friday. While no organized threat for severe weather is anticipated through period, isolated strong to severe thunderstorms are possible each day, and precip loading could enhance downdrafts and lead to the potential for wet microbursts with any severe thunderstorms that occur. Locally heavy rainfall and frequent lightning will also be possible with any strong to severe storms. Towards the end of the week, extended model guidance indicates the trough developing into a cutoff low, which will trigger a shift in the weather pattern. PoPs will increase as the cutoff low gradually moves towards the Ohio Valley region and the moisture axis shifts towards the area ahead of an approaching frontal boundary. While model guidance is beginning to come into better agreement on the evolution of this system, uncertainty remains regarding timing and position. The latest ECMWF continues to push the front and associated moisture south of the forecast area by Sunday, while the latest GFS is less progressive with the front, keeping precipitation over the area through the whole weekend. High temperatures are expected to be near climatological normals through much of the week, before running below average on Friday and Saturday as cloud coverage and precipitation becomes more widespread. Given the deep moisture in place across the area, low temperatures will run about 3-5 degrees above normal, dropping into the upper 60s and low 70s each morning. King && .AVIATION... 18Z Update... VFR conditions expected through the forecast with scattered SHRA/TSRA this afternoon diminishing after 23Z. SCT-BKN030-040 deck should clear after 00Z with no stratus fog expected late tonight and Cu redeveloping after 15Z Mon. Sfc winds will remain E-SE 5-10kts the light E after 00Z, then E 5-9kts after 14Z. //ATL Confidence...18Z Update... Medium confidence on SHRA/TSRA coverage and intensity this afternoon. High confidence on all other elements. SNELSON .PRELIMINARY POINT TEMPS/POPS... Athens 69 89 69 84 / 10 20 50 70 Atlanta 70 88 71 81 / 10 10 50 80 Blairsville 64 85 64 80 / 20 20 30 70 Cartersville 69 89 69 84 / 10 10 30 70 Columbus 70 90 70 87 / 20 10 40 70 Gainesville 69 87 70 80 / 10 20 40 70 Macon 68 88 69 87 / 10 30 50 70 Rome 70 91 70 86 / 20 10 30 70 Peachtree City 69 88 69 82 / 10 10 50 80 Vidalia 70 84 71 88 / 5 70 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....31 AVIATION...SNELSON
Hazardous weather outlook, Jun 27, 12:47 PM EDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1247 PM EDT Sun Jun 27 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1247 PM EDT Sun Jun 27 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected this afternoon and evening across north and central Georgia. A few storms could become strong, with locally heavy rainfall, gusty winds and lightning being the primary threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered to numerous afternoon and evening thunderstorms are expected through much of the week. Some storms may become strong with gusty winds, heavy rain and frequent lightning. A tropical low east of the Georgia and Florida coasts may develop into a tropical depression as it moves west into south and central Georgia bringing areas of very heavy rain Monday night and Tuesday. Isolated flooding may occur in heavier bands. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jun 27, 3:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
334 PM EDT Sun Jun 27 2021
GAZ074-085-097-272000-
Washington GA-Johnson GA-Laurens GA-
334 PM EDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON...JOHNSON
AND NORTHEASTERN LAURENS COUNTIES UNTIL 400 PM EDT...
At 334 PM EDT...a strong thunderstorm was near Wrightsville...moving
northwest at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dublin, Wrightsville, Harrison, Lovett, Spann, Donovan, New Home,
Tuckers Crossroad, Brewton and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3279 8253 3256 8268 3259 8294 3297 8293
TIME...MOT...LOC 1934Z 116DEG 18KT 3271 8267
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 5:14 PM EDT | Special Weather Statement | FFC | Polk | 31 min |
| Jun 27, 6:24 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 36 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.